Pregabalin study - extremely tired

Discussion in 'Fibromyalgia Main Forum' started by Mochakitty, Aug 13, 2005.

  1. Mochakitty

    Mochakitty New Member

    Anyone taken Pregabalin? I have been on it for 1 week. I am on a very low dose. It helps tremendously with sleep so much so that I cannot stay awake during the day. I also feel very drunk. Tomorrow I am supposed to double the dose. Wonder if I will be able to stay awake at all. It also makes it unsafe to drive.

    Anyone else experience this inability to stay awake and drunk feeling?

    Thanks for your help
    Mochakitty
  2. ilovecats94

    ilovecats94 New Member

    This is my second bad night that I can't sleep. Went to bed at 10 PM and got up at midnight still wide awake.

    I even took a pain pill at 10 PM to help me ease into sleeping and nothing...

    It's like I'm upside down lately.

    Pregabalin to my knowledge is a form of Neurontin, one that better targets pain.

    I've never been on it, so I would assume if you feel drunk that you are not used to it yet and need to lower the dose and get on higher doses more gradually. I don't know if I'd double the dose tomorrow.

    I would cut the dose in half and call your doctor next week.

    Do you just take it once a day or like 3 x a day?

    Hugs,
    Faye
    I just remembered I have been on Neurontin, but not Pregabalin. I didn't like the Neurontin.[This Message was Edited on 08/13/2005]
  3. Krista47

    Krista47 New Member

    From what I've read, Pregabalin is a new and improved version of Neurontin. If that's true, I can tell you my experience.

    It makes you sleepy at first, then you get used to it. Whenever you increase the dose, it makes you sleepy again. So until you level off, you might be sleepy quite a lot.

    I doubled the dose of my Neurontin and I slept great for a couple of nights. Now I'm getting used to it and only have a little fatigue during the day. It has really helped a lot with the pain at this higher dose. I take 800mgs, 3x's a day.

    Also, I read that it works better if you take it with your pain medicine. However, if you're in the study, I'm pretty sure they don't allow you to take other meds.

    Please let us know how it goes.

    Hang in there,
    Kris
    [This Message was Edited on 08/13/2005]
  4. fahan

    fahan New Member

    I love it. At first I was like you and drunk like but LITTLE PAIN!! The " drunkness" subsides, I suppose the system adjusts to it.

    For me, it has been so good. I still get sick with the "flu type" symptoms that we seem to have most of the

    time and the soar throats every day of our lives, but the muscle pain is mostly gone.

    My body symptoms of "drunkness" is gone and I can do alot of things I could not do before I started taking the drug.

    The bone pain is better and the only side effects seem to be for me started with bone pain that was at the "ends" of my bones and then


    disapeared mostly. I barely could get out of bed, do no chores of life, NO, NO energy.

    I'm telling you I was in bad shape as a person, I hope you will give this drug thime to take effect, your outlook also will change for the better if you give it


    time to be effective. It also helped me very , very much with my "stress level" .


    I'm not a sales person of any sorts, I',m just stating my outcome of taking
    the drug pregabalin.

    You may need to up the dosage if your dr. will in afew months. Just give it time.

    Good Luck, fahan

  5. bpmwriter

    bpmwriter New Member


    i was on pregabalin for a few months. the more extreme side effects wear off, but i always seemed to get real sleepy around 4 or 5 pm. the administrator of the study said this was a very common side effect among all the participants (specifically late afternoon tiredness), and that one never went away for me. the pain relief was great though.

    eddie